MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, during deployment of a 29mm sapien 3 ultra resilia valve in the aortic position, the commander delivery system balloon burst.However, the valve appeared fully deployed.A new commander delivery system was prepared to post dilate the valve.However, the second commander delivery system balloon also ruptured.Tte showed no paravalvular leak and a well-deployed valve with a mean gradient of 3mmhg.There was no patient injury.The patient was stable and discharged.Per the reporter, the perceived root cause of the balloon bursts is unknown but possibly could have been due to calcium in the left ventricular outflow tract.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information based on the engineer evaluation.The following sections of this report have been updated: additional codes added to h6 type of investigation, corrected h6 investigation findings, and corrected h6 investigation conclusions.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was discarded and not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Imagery was provided, and the following was observed: presence of calcification in the landing zone.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, balloon burst events during valve deployment have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause of these events has historically been due to calcification in the landing zone or over-inflation of the balloon.The delivery system balloon burst was empirically confirmed based on the sample image and the reported event resembled the investigation documented in the technical summary.Available information suggests that patient factors (calcification) likely contributed to the reported event as imaging review confirmed the presence of calcification in the landing zone.Calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24961335
Report Number2015691-2026-14615
Device Sequence Number4953963
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271105(10)67182120
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67182120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale